Alert archive / North Dakota / Wind Advisories in 2008

Wind Advisory 25, NWS Bismarck, ND

August 21, 200813 counties in North Dakota

NWS Bismarck, ND issued this wind advisory at Aug 21, 2008, 4:16 AM CDT for 13 counties in North Dakota. It took effect at Aug 21, 2008, 9:00 AM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Aug 21, 2008, 4:16 AM CDT (09:16 UTC)
In effect from
Aug 21, 2008, 9:00 AM CDT
Expired
Aug 21, 2008, 9:00 PM CDT
In force
12 hr
Issued by
NWS Bismarck, ND

Counties Burleigh County, ND, Dickey County, ND, Emmons County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Pierce County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND

The radar

The Bismarck radar (KBIS), 98 km from the middle of the area, began a volume at 09:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 9.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2008-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 361 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2008-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
361 J/kg
Mixed-layer CIN
-285 J/kg
Mixed-layer LCL
2406 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
215 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KBIS 210916
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
416 AM CDT THU AUG 21 2008

...WIND ADVISORY IN EFFECT FOR PORTIONS OF CENTRAL NORTH DAKOTA
FROM 9 AM THIS MORNING UNTIL 9 PM THIS EVENING...

.A LOW PRESSURE SYSTEM REMAINS IN PLACE OVER FAR WESTERN NORTH
DAKOTA...AND WILL RESULT IN ANOTHER DAY OF STRONG SOUTHERLY WINDS
OF 25 TO 40 MPH ACROSS CENTRAL NORTH DAKOTA. THE WINDS ARE
EXPECTED TO DECREASE LATER THIS EVENING. ANOTHER WINDY DAY IS THEN
EXPECTED ON FRIDAY AS A STRONG COLD FRONT PUSHES ACROSS THE STATE
LATE TONIGHT.

THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THE
STRONG WINDS. CAUTIONED IS ADVISED. 


NDZ005-013-022-023-025-034>037-045>048-050-051-211730-
/O.NEW.KBIS.WI.Y.0025.080821T1400Z-080822T0200Z/
ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...MCCLUSKY...HARVEY...
CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
416 AM CDT THU AUG 21 2008

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CDT
THIS EVENING. 

STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL REDEVELOP THIS
MORNING...AND CONTINUE THIS AFTERNOON BEFORE DIMINISHING LATER
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

NH
3 follow-up statements
000 
WWUS73 KBIS 211727
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1227 PM CDT THU AUG 21 2008

...WIND ADVISORY IN EFFECT FOR PORTIONS OF CENTRAL NORTH DAKOTA
FROM 9 AM THIS MORNING UNTIL 9 PM THIS EVENING...

.A LOW PRESSURE SYSTEM REMAINS IN PLACE OVER FAR WESTERN NORTH
DAKOTA...AND WILL RESULT IN ANOTHER DAY OF STRONG SOUTHERLY WINDS
OF 25 TO 40 MPH ACROSS CENTRAL NORTH DAKOTA. THE WINDS ARE
EXPECTED TO DECREASE LATER THIS EVENING. ANOTHER WINDY DAY IS THEN
EXPECTED ON FRIDAY AS A STRONG COLD FRONT PUSHES ACROSS THE STATE
LATE TONIGHT.

THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THE
STRONG WINDS...AND PLAN ACCORDINGLY.

NDZ005-013-022-023-025-034>037-045>048-050-051-220130-
/O.CON.KBIS.WI.Y.0025.000000T0000Z-080822T0200Z/
ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...ROLLA...RUGBY...MCCLUSKY...HARVEY...
CARRINGTON...MANDAN...BISMARCK...STEELE...JAMESTOWN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
1227 PM CDT THU AUG 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

GUSTS TO 35 MPH HAVE ALREADY BEEN OBSERVED THIS MORNING IN SOUTH
CENTRAL NORTH DAKOTA. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH WILL
BECOME MORE WIDESPREAD THIS AFTERNOON BEFORE DIMINISHING LATER
THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$
000 
WWUS73 KBIS 212101
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
401 PM CDT THU AUG 21 2008

...WIND ADVISORY IN EFFECT FOR PORTIONS OF CENTRAL NORTH DAKOTA
FROM 9 AM THIS MORNING UNTIL 9 PM THIS EVENING...

.A LOW PRESSURE SYSTEM REMAINS IN PLACE OVER FAR WESTERN NORTH
DAKOTA...WHICH HAS RESULTED IN ANOTHER DAY OF STRONG SOUTHERLY
WINDS OF 25 TO 40 MPH ACROSS SOUTH CENTRAL NORTH DAKOTA. THE
WINDS ARE EXPECTED TO DECREASE LATER THIS EVENING. ANOTHER WINDY
DAY IS THEN EXPECTED ON FRIDAY AS A STRONG COLD FRONT PUSHES
ACROSS THE STATE LATE TONIGHT.

THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE PREPARED FOR THE
STRONG WINDS...AND PLAN ACCORDINGLY.

NDZ005-013-022-034-035-045-046-212215-
/O.CAN.KBIS.WI.Y.0025.000000T0000Z-080822T0200Z/
ROLETTE-PIERCE-SHERIDAN-MORTON-BURLEIGH-SIOUX-EMMONS-
INCLUDING THE CITIES OF...ROLLA...RUGBY...MCCLUSKY...MANDAN...
BISMARCK...FORT YATES...LINTON
401 PM CDT THU AUG 21 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE FALLEN TO BELOW ADVISORY CRITERIA AND ARE EXPECTED TO
REMAIN THERE UNTIL TOMORROW...WHEN ANOTHER WINDS ADVISORY MAY BE
NECESSARY.

$$

NDZ023-025-036-037-047-048-050-051-220200-
/O.CON.KBIS.WI.Y.0025.000000T0000Z-080822T0200Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
401 PM CDT THU AUG 21 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING. 

GUSTS TO 45 MPH HAVE BEEN OBSERVED THIS AFTERNOON IN SOUTH
CENTRAL NORTH DAKOTA. STRONG SOUTHERLY WINDS OF 25 TO 40 MPH
SHOULD DIMINISH LATER THIS EVENING.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. PLEASE USE EXTRA CAUTION.

$$

SCHECK
000 
WWUS73 KBIS 220205
NPWBIS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
905 PM CDT THU AUG 21 2008

...WIND ADVISORY ALLOWED TO EXPIRE...

.THE STRONG SOUTH WINDS IN EAST CENTRAL NORTH DAKOTA WILL CONTINUE
TO DIMINISH THROUGH MIDNIGHT...ALTHOUGH THEY WILL STILL GUST TO 
30 MPH AT TIMES.

NDZ023-025-036-037-047-048-050-051-220315-
/O.EXP.KBIS.WI.Y.0025.000000T0000Z-080822T0200Z/
WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
905 PM CDT THU AUG 21 2008

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT. 

THE STRONG SOUTH WINDS IN EAST CENTRAL NORTH DAKOTA WILL CONTINUE
TO DIMINISH THROUGH MIDNIGHT...ALTHOUGH THEY WILL STILL GUST TO 
30 MPH AT TIMES.

$$

CJS/RSL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Aug 21, 3:39 AM CDT, 37 minutes earlier.

Area forecast discussion, Aug 21, 3:39 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
339 AM CDT THU AUG 21 2008

.SHORT TERM...TODAY THROUGH SATURDAY NIGHT...
FORECAST CONCERNS/HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE
ANOTHER DAY OF STRONG WINDS OVER SOUTH CENTRAL AND EAST CENTRAL
NORTH DAKOTA TODAY...CONVECTIVE CHANCES TODAY THROUGH FRIDAY
DAYTIME...AND YET ANOTHER DAY OF ADVISORY LEVEL WINDS ON FRIDAY.
MODELS ARE ONCE AGAIN IN FAIR AGREEMENT SO WENT WITH A BLEND.

CURRENTLY...AN UPPER LEVEL TROUGH CONTINUES TO EJECT NORTHEAST INTO
SOUTH CENTRAL CANADA AHEAD OF A POTENT CLOSED UPPER LOW NOW MOVING
ONSHORE OVER THE PACIFIC NORTHWEST. SLOW EASTWARD MOVING SURFACE
TROUGH IS STRETCHED FROM FAR SOUTHEASTERN MONTANA...THROUGH WESTERN
ND...NORTHEAST INTO SOUTH CENTRAL CANADA. ELEVATED THUNDERSTORMS ARE
CURRENTLY ONGOING ALONG THE TROUGH AXIS AND HAVE PROMPTED SEVERAL
WARNINGS ACROSS NORTHWEST ND THIS EARLY MORNING. SOME WEAK ECHOS
DEPICTED OVER NORTHWEST SD AS WELL...MOST LIKELY INDUCED BY THE
NOCTURNAL LLJ. WILL CONTINUE TO MONITOR ANY FURTHER DEVELOPMENT OF
THESE ECHOS AS THEY PROGRESS INTO CENTRAL ND THROUGH THE OVERNIGHT
HOURS. WINDS ALSO CONTINUE TO BE ON THE BREEZY SIDE ACROSS CENTRAL
PORTIONS OF THE STATE AS THE PRESSURE GRADIENT REMAINS TIGHT AHEAD
OF THE SFC TROUGH.

ANOTHER DAY OF WARM AND WINDY CONDITIONS TODAY AS THE SURFACE TROUGH
SLOWLY INCHES EASTWARD ACROSS THE WESTERN DAKOTAS. STRONGEST WINDS
(SUSTAINED 20-30 WITH GUSTS UP TO AROUND 40 MPH) WILL ONCE AGAIN BE
OVER THE SOUTH CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA AND
WILL ISSUE ANOTHER WIND ADVISORY FOR THESE AREAS. WILL CONTINUE TO
MONITOR CONVECTION THIS MORNING...BUT CURRENTLY HAVE ISOLD POPS
PRIMARILY NORTHWEST AND NORTH CENTRAL ALONG THE TROUGH AXIS. IF
LLJ INDUCED STORMS DEVELOP EARLY THIS MORNING MAY NEED TO MODIFY
12-18Z POPS FURTHER TO THE SOUTH BEFORE FINALIZING THE FORECAST.
KEPT MAINLY SLIGHT CHANCE POPS FOR THIS AFTERNOON ALONG AND BEHIND
THE TROUGH AXIS/SFC COLD FRONT (WEST AND NORTH CENTRAL) AS WE LOOK
TO BE STRONGLY CAPPED IN THE WARM SECTOR (SOUTH CENTRAL AND
SOUTHEAST). NOTICED HOWEVER THAT LATEST MODEL RUNS NOW BRING AN
EMBEDDED S/WV NORTHEAST ACROSS THE STATE 18-00Z...WITH AN AREA OF
ENHANCED SFC CONVERGENCE OVER THE NORTHEASTERN CWA AROUND
PIERCE...BOTTINEAU...AND ROLETTE COUNTIES. CAP IS ALSO WEAKER HERE
SO UPPED POPS A BIT AND WILL MENTION SEVERE.

THE STRONG CLOSED UPPER LOW MOVES INTO SOUTHERN SASKATCHEWAN AND
NORTHEASTERN MONTANA TONIGHT...FINALLY EJECTING THE SFC TROUGH
EASTWARD AND PUSHING A STRONG COLD FRONT WEST TO EAST ACROSS NORTH
DAKOTA THROUGH THE OVERNIGHT HOURS. KEPT HIGHEST POPS NORTHWEST AND
NORTH CENTRAL TONIGHT WHERE THE GREATEST MID/UPPER LEVEL DYNAMICS OF
THE CLOSED UPPER LOW WILL TRACK. AMPLE 0-6KM SHEAR IN PLACE OVER
MUCH OF WEST AND CENTRAL ND THIS EVENING AND OVERNIGHT SO MENTIONED
SEVERE WITHIN THE ZFP FOR ALL BUT THE SOUTHEASTERN COUNTIES.

CONTINUED CHANCES OF PRECIPITATION FRIDAY DAYTIME ACROSS THE NORTH
AS THE UPPER LOW TRACKS ACROSS SOUTH CENTRAL CANADA ALONG WITH SOME
WEAK INSTABILITY IN PLACE. THE MAIN STORY FOR FRIDAY HOWEVER WILL BE
THE AFFECTS OF THE STRONG COLD FROPA FROM TONIGHT AS MUCH COOLER AIR
MOVES INTO THE LOCAL REGION ALONG WITH GUSTY WESTERLY WINDS
DEVELOPING WEST TO EAST OVERNIGHT THURSDAY NIGHT INTO FRIDAY
MORNING. ANOTHER WIND ADVISORY LOOKS LIKELY FOR FRIDAY WITH PEAK
GUSTS EXPECTED TO BE UP TO AROUND 35 - 45 MPH...THIS TIME
ENCOMPASSING ALL OF WEST AND CENTRAL ND. NOT EXPECTING ELEVATED FIRE
WEATHER CONCERNS ON FRIDAY DESPITE THE STRONG WESTERLY WINDS AND DRY
AIR ADVECTING INTO NORTH DAKOTA AS TEMPS WILL MAINLY BE IN THE 70S.
HOWEVER...IF SURFACE DEWPOINT TEMPS MIX OUT MORE THAN EXPECTED FIRE
CONCERNS MAY STILL BECOME PROBLEMATIC SO WILL CLOSELY MONITOR OVER
THE NEXT 24 HOURS.

SATURDAY SHOULD BE MOSTLY SUNNY AND PLEASANT AS SURFACE HIGH
PRESSURE DOMINATES THE WEATHER. TEMPERATURES RECOVER A BIT FROM
FRIDAY BUT WILL STILL BE COOL WITH HIGHS RANGING FROM AROUND 80
SOUTHWEST TO THE LOW/MID 70S NORTH CENTRAL.

.LONG TERM...SUNDAY THROUGH THURSDAY...
RIDGING ALOFT SUNDAY AND MONDAY WILL KEEP A HIGH PRESSURE SYSTEM
OVER THE AREA WITH WARMING TEMPERATURES AND LITTLE CHANCE OF
PRECIPITATION.  BY TUESDAY MORNING THE RIDGE WILL MOVE EAST AS THE
NEXT TROUGH MOVES INTO THE ROCKIES PUSHING A SURFACE TROUGH INTO THE
CENTRAL PLAINS.  INCREASING CONDITIONAL INSTABILITY COMBINED WITH
SURFACE CONVERGENCE ALONG THE TROUGH WILL LEAD TO A CHANCE OF
THUNDERSTORMS TUESDAY.  THE GFS AND ECMWF DIFFER ON THE MOVEMENT AND
INTENSITY OF THE TROUGH...WITH THE GFS DIGGING THE TROUGH INTO THE
CENTRAL ROCKIES AND CLOSING IT OFF AS AN UPPER LEVEL LOW...WHILE THE
ECMWF KEEPS THE TROUGH MOVING EAST AS THE NEXT RIDGE MOVES ONTO THE
WEST COAST.  EITHER WAY...THERE WOULD BE A CONTINUED CHANCE OF
PRECIPITATION THROUGH MOST OF THE REST OF THE EXTENDED PERIOD.
TEMPERATES WOULD TREND TOWARD NORMAL OR A LITTLE LOWER.

&&

.AVIATION...STRONG WINDS AND THE POTENTIAL FOR THUNDERSTORMS WILL BE
THE MAIN AVIATION PROBLEMS TODAY.   ANY CONVECTION THAT OCCURS
INITIALLY SHOULD BE HIGH BASED...BUT SHOULD LOWER THROUGH THE DAY AS
CONTINUED SOUTHEAST WINDS ADVECT MOISTURE INTO THE AREA. THE SURFACE
TROUGH WAS IN THE WESTERN DAKOTAS THIS MORNING BUT SHOULD MOVE
SLOWLY EAST THROUGH THE DAY. SURFACE WINDS EAST OF THE TROUGH WILL
BE STRONG FROM THE SOUTH 15 TO 30 KTS EARLY THIS MORNING...BUT
INCREASING TO 25 TO 35 KTS WITH STRONGER GUSTS BY LATE MORNING.  A
STRONG SOUTHERLY JET AT 3 TO 10 THOUSAND FEET AGL WITH WINDS UP TO
45 KTS CAN BE EXPECTED IN CENTRAL NORTH DAKOTA THIS  MORNING...
TRANSITIONING EAST THROUGH THE DAY.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM CDT THIS EVENING
FOR NDZ005-013-022-023-025-034>037-045>048-050-051.

&&

NH/TSW
Hazardous weather outlook, Aug 21, 4:09 AM CDT, 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
409 AM CDT THU AUG 21 2008

NDZ005-013-022-023-025-034>037-045>048-050-051-220915-
ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
409 AM CDT THU AUG 21 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

A WIND ADVISORY IS IN EFFECT FROM 9 AM CDT THROUGH 9 PM CDT
THURSDAY FOR MUCH OF SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA.
SUSTAINED SOUTHERLY WINDS OF 25 TO 30 MPH WITH GUSTS OF 40 TO 45
MPH WILL BE POSSIBLE LATE THURSDAY MORNING AND INTO THE EVENING
AHEAD OF A STRONG COLD FRONT. THIS WILL CREATE DANGEROUS DRIVING
CONDITIONS ALONG I-94 AND OTHER EAST-WEST ORIENTED
ROADS...ESPECIALLY IN HIGH PROFILE VEHICLES.

WARM DAYTIME HIGH TEMPERATURES IN THE UPPER 80S TO THE MID 90S IN
SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA ON THURSDAY WILL BE
HAZARDOUS TO THOSE WORKING OUTSIDE AND THOSE VULNERABLE TO THE
HEAT...ESPECIALLY THE ELDERLY AND THE YOUNG. THE UV INDEX WILL
ALSO BE IN THE HIGH CATEGORY ACROSS SOUTH CENTRAL AND EAST CENTRAL
NORTH DAKOTA THURSDAY AFTERNOON...MEANING SMALL EXPOSURE TIMES TO
THE SUN WILL RESULT IN SUN BURN.

THE RANGELAND FIRE DANGER INDEX WILL BE IN THE HIGH CATEGORY
ACROSS SOUTH CENTRAL NORTH DAKOTA THURSDAY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AHEAD AND ALONG
OF A STRONG COLD FRONT THURSDAY EVENING AND INTO THE OVERNIGHT
ACROSS SOUTH CENTRAL AND EAST CENTRAL NORTH DAKOTA. A FEW OF THESE
STORMS WILL BE STRONG TO SEVERE WITH LARGE HAIL...DAMAGING
WINDS...DANGEROUS LIGHTNING AND LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SUSTAINED WEST-NORTHWESTERLY WINDS OF 25 TO 30 MPH WITH GUSTS OF
40 TO 45 MPH ARE EXPECTED ACROSS SOUTH CENTRAL AND EAST CENTRAL
NORTH DAKOTA ON FRIDAY BEHIND THE COLD FRONT. THIS WILL CREATE
DANGEROUS DRIVING CONDITIONS ALONG NORTH-SOUTH ORIENTED
ROADS...ESPECIALLY IN HIGH PROFILE VEHICLES. A WIND ADVISORY MAY
BE NEEDED FRIDAY.

THE NEXT THREAT FOR THUNDERSTORMS WILL COME ON TUESDAY AND
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL AND EAST
CENTRAL NORTH DAKOTA THURSDAY EVENING AND INTO THE OVERNIGHT.

NDZ001>004-009>012-017>021-031>033-040>044-220915-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-
MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-
409 AM CDT THU AUG 21 2008 /309 AM MDT THU AUG 21 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THURSDAY AFTERNOON
ACROSS NORTH CENTRAL AND NORTHWESTERN NORTH DAKOTA AND BUILD TO
THE SOUTH INTO THE EVENING ACROSS THE REMAINDER OF CENTRAL AND
WESTERN NORTH DAKOTA AHEAD OF AND ALONG A STRONG COLD FRONT. A FEW
OF THESE STORMS MAY BE SEVERE WITH LARGE HAIL...DAMAGING
WINDS...LOCALLY HEAVY RAIN...DANGEROUS LIGHTNING AND ISOLATED
TORNADOES.

WARM DAYTIME HIGH TEMPERATURES IN THE UPPER 80S TO THE MID 90S IN
CENTRAL AND WESTERN NORTH DAKOTA ON THURSDAY WILL BE HAZARDOUS TO
THOSE WORKING OUTSIDE AND THOSE VULNERABLE TO THE
HEAT...ESPECIALLY THE ELDERLY AND THE YOUNG. THE UV INDEX WILL
ALSO BE IN THE HIGH CATEGORY ACROSS CENTRAL AND WESTERN NORTH
DAKOTA THURSDAY AFTERNOON...MEANING SMALL EXPOSURE TIMES TO THE
SUN WILL RESULT IN SUN BURN.

THE RANGELAND FIRE DANGER INDEX WILL BE HIGH ON THURSDAY ACROSS
SOUTHWESTERN AND SOUTH CENTRAL NORTH DAKOTA.

WINDS WILL TRANSITION TO THE WEST-NORTHWEST BEHIND THE COLD FRONT
FRIDAY NIGHT IN WESTERN AND CENTRAL NORTH DAKOTA...BECOMING
SUSTAINED AT 2O TO 25 MPH WITH GUSTS TO 35 MPH. THIS WILL MAKE
DRIVING DIFFICULT IN HIGH PROFILE VEHICLES ALONG NORTH-SOUTH
ORIENTED ROADS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WINDS WILL INCREASE LATE FRIDAY MORNING AND INTO THE
AFTERNOON...BECOMING SUSTAINED AT 25 TO 35 MPH WITH GUSTS OF 40 TO
45 MPH ACROSS WESTERN AND CENTRAL NORTH DAKOTA...MAKING DRIVING
HAZARDOUS ALONG NORTH-SOUTH ORIENTED ROADS...ESPECIALLY IN HIGH
PROFILE VEHICLES. A WIND ADVISORY MAY BE NEEDED FRIDAY.

DRY SOIL CONDITIONS IN THE SOUTHWEST WILL MAINTAIN THE RANGELAND
FIRE DANGER INDEX IN THE HIGH TO VERY HIGH CATEGORY FRIDAY AND SATURDAY.

THE NEXT THREAT OF THUNDERSTORMS WILL COME TUESDAY AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED ACROSS WESTERN AND CENTRAL NORTH
DAKOTA THURSDAY.

PJA

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 12:18 AM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Williams57 min
Aug 21, 12:45 AM CDTSevere Thunderstorm WarningBISBurke, Mountrail45 min
Aug 21, 1:30 AM CDTSevere Thunderstorm WarningBISBurke, Mountrail, Ward45 min

Nearby

Wind Advisories in North Dakota, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.